Alert archive / Massachusetts / Small Craft Advisories in 2020
Small Craft Advisory 129, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at Nov 21, 2020, 3:49 PM EST. It took effect at Nov 22, 2020, 1:00 PM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Nov 21, 2020, 3:49 PM EST (20:49 UTC)
- In effect from
- Nov 22, 2020, 1:00 PM EST
- Expired
- Nov 22, 2020, 3:43 PM EST
- In force
- 3 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
577 WHUS71 KBOX 212049 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 349 PM EST Sat Nov 21 2020 ANZ232>235-237-220500- /O.NEW.KBOX.SC.Y.0129.201122T1800Z-201124T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 349 PM EST Sat Nov 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 7 PM EST MONDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...From 1 PM Sunday to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ255-256-220500- /O.NEW.KBOX.SC.Y.0129.201122T1800Z-201124T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 349 PM EST Sat Nov 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SUNDAY TO 7 PM EST MONDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 1 PM Sunday to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254-220500- /O.NEW.KBOX.SC.Y.0129.201123T0000Z-201124T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 349 PM EST Sat Nov 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SUNDAY TO 7 PM EST MONDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From 7 PM Sunday to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-220500- /O.NEW.KBOX.SC.Y.0129.201123T0000Z-201124T0000Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 349 PM EST Sat Nov 21 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM SUNDAY TO 7 PM EST MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 7 PM Sunday to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
4 follow-up statements
790 WHUS71 KBOX 212347 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 647 PM EST Sat Nov 21 2020 ANZ232>235-237-220800- /O.CON.KBOX.SC.Y.0129.201122T1800Z-201124T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 647 PM EST Sat Nov 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 7 PM EST MONDAY... * WHAT...Southeast winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Block Island Sound and Rhode Island Sound. * WHEN...From 1 PM Sunday to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ255-256-220800- /O.CON.KBOX.SC.Y.0129.201122T1800Z-201124T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 647 PM EST Sat Nov 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SUNDAY TO 7 PM EST MONDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 1 PM Sunday to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254-220800- /O.CON.KBOX.SC.Y.0129.201123T0000Z-201124T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 647 PM EST Sat Nov 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SUNDAY TO 7 PM EST MONDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From 7 PM Sunday to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-220800- /O.CON.KBOX.SC.Y.0129.201123T0000Z-201124T0000Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 647 PM EST Sat Nov 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM SUNDAY TO 7 PM EST MONDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 7 PM Sunday to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
618 WHUS71 KBOX 220809 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 309 AM EST Sun Nov 22 2020 ANZ230-221615- /O.EXB.KBOX.SC.Y.0129.201123T0300Z-201124T0000Z/ Boston Harbor- 309 AM EST Sun Nov 22 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST MONDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and waves 1 to 3 feet expected. * WHERE...Boston Harbor. * WHEN...From 10 PM this evening to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-221615- /O.EXB.KBOX.SC.Y.0129.201123T0300Z-201124T0000Z/ Narragansett Bay- 309 AM EST Sun Nov 22 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST MONDAY... * WHAT...South winds 10 to 15 kt with gusts up to 30 kt and waves 3 to 5 feet expected. * WHERE...Narragansett Bay. * WHEN...From 10 PM this evening to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232>235-237-221615- /O.CON.KBOX.SC.Y.0129.201122T1800Z-201124T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 309 AM EST Sun Nov 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST MONDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Block Island Sound and Rhode Island Sound. * WHEN...From 1 PM this afternoon to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ255-256-221615- /O.CON.KBOX.SC.Y.0129.201122T1800Z-201124T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 309 AM EST Sun Nov 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM EST MONDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 1 PM this afternoon to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254-221615- /O.CON.KBOX.SC.Y.0129.201123T0000Z-201124T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 309 AM EST Sun Nov 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From 7 PM this evening to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-221615- /O.CON.KBOX.SC.Y.0129.201123T0000Z-201124T0000Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 309 AM EST Sun Nov 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 7 PM this evening to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
902 WHUS71 KBOX 221520 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1020 AM EST Sun Nov 22 2020 ANZ232>235-237-222330- /O.CON.KBOX.SC.Y.0129.201122T1800Z-201124T0000Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 1020 AM EST Sun Nov 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 7 feet expected. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Block Island Sound and Rhode Island Sound. * WHEN...From 1 PM this afternoon to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ255-256-222330- /O.CON.KBOX.SC.Y.0129.201122T1800Z-201124T0000Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1020 AM EST Sun Nov 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST MONDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 1 PM this afternoon to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-254-222330- /O.CON.KBOX.SC.Y.0129.201123T0000Z-201124T0000Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 1020 AM EST Sun Nov 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY... * WHAT...Southeast winds 15 to 20 kt with gusts up to 30 kt and seas 5 to 8 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From 7 PM this evening to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-222330- /O.CON.KBOX.SC.Y.0129.201123T0000Z-201124T0000Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 1020 AM EST Sun Nov 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST MONDAY... * WHAT...South winds 15 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 7 PM this evening to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ230-222330- /O.CON.KBOX.SC.Y.0129.201123T0300Z-201124T0000Z/ Boston Harbor- 1020 AM EST Sun Nov 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST MONDAY... * WHAT...South winds 10 to 15 kt with gusts up to 25 kt and waves 1 to 3 feet expected. * WHERE...Boston Harbor. * WHEN...From 10 PM this evening to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ236-222330- /O.CON.KBOX.SC.Y.0129.201123T0300Z-201124T0000Z/ Narragansett Bay- 1020 AM EST Sun Nov 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 7 PM EST MONDAY... * WHAT...South winds 10 to 15 kt with gusts up to 30 kt and waves 3 to 5 feet expected. * WHERE...Narragansett Bay. * WHEN...From 10 PM this evening to 7 PM EST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
460 WHUS71 KBOX 222043 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 343 PM EST Sun Nov 22 2020 ANZ232>235-237-230900- /O.UPG.KBOX.SC.Y.0129.000000T0000Z-201124T0000Z/ /O.NEW.KBOX.GL.W.0047.201123T1900Z-201124T1200Z/ Nantucket Sound-Vineyard Sound-Buzzards Bay-Rhode Island Sound- Block Island Sound- 343 PM EST Sun Nov 22 2020 ...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 7 AM EST TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 35 kt and seas 3 to 5 feet expected. * WHERE...In Massachusetts coastal waters, Nantucket Sound, Vineyard Sound and Buzzards Bay. In Rhode Island coastal waters, Rhode Island Sound and Block Island Sound. * WHEN...From 2 PM Monday to 7 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ255-256-230900- /O.UPG.KBOX.SC.Y.0129.000000T0000Z-201124T0000Z/ /O.NEW.KBOX.GL.W.0047.201123T1900Z-201124T1200Z/ Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 343 PM EST Sun Nov 22 2020 ...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 7 AM EST TUESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 5 to 8 feet expected. * WHERE...In Massachusetts coastal waters, Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...From 2 PM Monday to 7 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ230-236-230900- /O.UPG.KBOX.SC.Y.0129.201123T0300Z-201124T0000Z/ /O.NEW.KBOX.GL.W.0047.201123T2100Z-201124T0800Z/ Boston Harbor-Narragansett Bay- 343 PM EST Sun Nov 22 2020 ...GALE WARNING IN EFFECT FROM 4 PM MONDAY TO 3 AM EST TUESDAY... * WHAT...Northwest winds 10 to 15 kt with gusts up to 35 kt and waves around 3 feet expected. * WHERE...In Massachusetts coastal waters, Boston Harbor. In Rhode Island coastal waters, Narragansett Bay. * WHEN...From 4 PM Monday to 3 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ231-251-230900- /O.UPG.KBOX.SC.Y.0129.201123T0000Z-201124T0000Z/ /O.NEW.KBOX.GL.W.0047.201123T1900Z-201124T1200Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 343 PM EST Sun Nov 22 2020 ...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 7 AM EST TUESDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 40 kt and seas 4 to 6 feet expected. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...From 2 PM Monday to 7 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ ANZ250-254-230900- /O.UPG.KBOX.SC.Y.0129.201123T0000Z-201124T0000Z/ /O.NEW.KBOX.GL.W.0047.201123T1900Z-201124T1200Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- 343 PM EST Sun Nov 22 2020 ...GALE WARNING IN EFFECT FROM 2 PM MONDAY TO 7 AM EST TUESDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 40 kt and seas 6 to 9 feet expected. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary and Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm. * WHEN...From 2 PM Monday to 7 AM EST Tuesday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 1:25 PM EST, 2 hours 24 minutes earlier.
Area forecast discussion, Nov 21, 1:25 PM EST, 2 hours 24 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
125 PM EST Sat Nov 21 2020
.SYNOPSIS...
A cold front moved through the region Saturday morning, however
cold air lags behind the front and arrives tonight into Sunday.
Low pressure tracking through the eastern Great Lakes will
bring rain late Sunday/Sun night and Monday, which may start as
a brief wintry mix over western Massachusetts. Dry but blustery
and cool weather follows Tue. High pressure moves offshore Wed
yielding dry and milder weather. Another low pressure system
should bring more rain around the middle of next week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
115 PM update...
Another 60+ deg Nov day for much of CT/RI and MA! Despite the
passage of a cold front earlier today, cold air lags well behind
the front. This combined with downsloping WNW winds, highs have
managed to reach the low to mid 60s. However with subfreezing
850 mb temps lurking just upstream across NH/VT/NY, it will
turn noticeably cooler this evening and overnight. Sunshine will
mix with mid level clouds at times and may become overcast for a
time. Nevertheless, enjoy this above normal warmth before sunset
(417 pm Boston, 425 pm Hartford).
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
Tonight...
High pressure moves over Northern New England, providing subsidence
and dry weather in Srn New England as well as wind out of the north.
Overnight lows in the 20s to mid 30s.
Sunday...
High pressure moves over the Maritimes, with surface winds turning
out of the northeast and possibly east. This may bring a surge of
marine clouds onshore in the morning especially in Eastern MA.
Shortwave moving east from the Plains will dig over the Northeast
USA, creating a southwest flow aloft and drawing low pressure up
through the Eastern Great Lakes. This will bring increasing clouds
from the south and southwest during the day. Precipitation remains
to our west through sunset.
Looks like a dry day, with a cool easterly flow that will hold
temperatures in the 40s.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
Highlights...
* Temperatures normal to slightly above average each day, with the
exception of Tuesday which will be colder.
* Rain overnight Sunday and Monday before drying out on Tuesday.
* Next wet weather system arrives late Wed or Thur.
Details...
The synoptic pattern becomes more meridional next week bringing two
rounds of wet weather and breezy winds to southern New England.
First, Sunday night, a slightly negatively tilted mid level trough
digs into the eastern Great Lakes region, strengthening a sfc low as
it lifts into northern New England. As it does, a weak secondary low
tries to form along the frontal boundary in our vicinity. While
looking rather weak given the track and dynamics of the parent low,
depending on how well developed this can get it could help keep some
sfc cold air in place longer in western MA. A weak cold air damming
signature would suggest low level cold air may hang in a bit longer
than guidance is portraying, allowing for a several hour period of
light icing in the high elevations of the Berkshires before
midnight. After which, southerly flow will overwhelm and change it
to rain. Still not expecting a lot in the way of ice accumulation,
less than 0.10". Rain then continues on Monday. The warm front will
deliver temperatures as high at 60 degrees to southeast MA while
northwest MA stays in the 40s. Winds continue to gust 20 to 25 mph,
higher over the waters. The cold front then moves through on Monday
and a drier airmass takes hold bringing rain to an end in the
evening.
Drier on Tuesday, and good mixing in the cold air advection pattern
will drive mixing down of breezy winds. High pressure then moves in
and things become calm for a time late Tue into Wed. The next mid
level trough approaches toward the holiday, but uncertainty remains
high in the details. The upper low moves into the Ohio valley by mid
week. Whether that low then becomes more removed from the steering
flow and is suppressed to our south to end the week with prolonged
precip chances or lifts quickly to the northeast (a drier solution)
is yet to be seen.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
18Z update...
Thru 00z...high confidence.
VFR, dry runways and NW winds trending north.
After 00z...high confidence.
VFR, dry weather and north winds trending NE. MVFR cigs will
develop over Cape Cod and the Islands 09z-12z.
Sunday...high confidence.
MVFR along the south and east coast of MA. Low probability
sprinkles or flurries along the east coast of MA. Elsewhere VFR
in the morning but then trending toward MVFR in the afternoon
from west to east with late day light rain showers possible.
Could begin briefly as a light wintry mix across western MA.
Winds ENE.
Sunday night...high confidence.
A mix of MVFR/IFR with lowest conditions over the high terrain.
Widespread rain showers, possibly beginning as a brief wintry
mix over western MA. East winds becoming SE then S toward
morning.
KBOS TAF...High confidence in TAF. Not in the TAF but could be
scattered very light rain showers/snow showers Sunday morning.
KBDL TAF...High confidence in TAF.
Outlook /Monday through Wednesday/...
Monday: Mainly VFR, with areas MVFR possible. Breezy. SHRA
likely.
Monday Night through Tuesday: VFR. Breezy.
Tuesday Night: VFR.
Wednesday: Mainly VFR, with local MVFR possible. Breezy. Chance
SHRA, slight chance FZRA.
&&
.MARINE...
Diminishing wind and seas today, with Small Craft headlines ending
during the morning and early afternoon. High pressure passes north
of the waters during the weekend, with wind directions from the
Northwest today, the north tonight, and the northeast Sunday. Wind
speeds less than 20 kt tonight and Sunday.
Outlook /Sunday Night through Wednesday/...
Sunday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 25 kt. Seas up to 5 ft. Chance of rain showers.
Monday: Moderate risk for Small Craft Advisory winds with gusts
up to 25 kt. Rough seas up to 7 ft. Rain showers likely.
Monday Night: Moderate risk for Small Craft Advisory winds with
gusts up to 30 kt. Rough seas up to 9 ft.
Tuesday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas.
Tuesday Night: Winds less than 25 kt. Local rough seas.
Wednesday: Low risk for Small Craft Advisory winds with gusts
up to 25 kt. Seas up to 5 ft. Slight chance of rain showers.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 1 PM EST this afternoon for
ANZ254>256.
&&
SYNOPSIS...WTB/BW
NEAR TERM...Nocera
SHORT TERM...WTB
LONG TERM...JWD
AVIATION...Nocera/BW
MARINE...WTB/BWHazardous weather outlook, Nov 21, 4:21 AM EST, 11 hours 28 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 421 AM EST Sat Nov 21 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-220930- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI- Washington RI-Newport RI-Block Island RI- 421 AM EST Sat Nov 21 2020 This Hazardous Weather Outlook is for northern Connecticut, all of Massachusetts east of Berkshire County, and Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-220930- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 421 AM EST Sat Nov 21 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
Nearby
Small Craft Advisories in Massachusetts, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.